Hello! So I received my first depo birth control shot about 1 month ago. Since then I have had sore breasts, weird dreams, diarrhea, bloating/ gas. My doctor told me there wouldn't be many symptoms and now that I have searched it on the internet it seems that there are a lot of negative side effects to the depo shot. I also have not bled at all and have taken multiple pregnancy tests (just to be sure) and all were negative. Are these normal symptoms? Please help me out!! Thanks
Any hormonal symptoms are possible, until your body adjusts. This can take 2 or 3 shots, & just because you're not experiencing irregular bleeding now, doesn't mean you won't get any at all.
After 2 or 3 shots, most women find that their bleeding & most hormonal side effects, stop all together.
I was on Depo 18 years with a couple of short breaks (as it's not intended to long term continuous use). After the first 3 shots, I didn't get bleeding, except for a couple of times, just before my shot was due. This was stopped by getting my shot a couple of weeks early, for a couple of shots, & then I returned to having it at 11 weeks, with no bleeding at all.
If you choose to come off Depo, this can trigger lots of hormonal side effect, as your body readjusts, & it can take months for them to subside, & to get your fertility back.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Aug 2018 • 9 answers
Updated 1 Dec 2014 • 1 answer
Updated 6 Feb 2016 • 1 answer
Updated 4 Jan 2017 • 1 answer
Updated 8 Mar 2017 • 1 answer